Response Feedback : Use of diphenoxylate HCl is contraindicated for diarrhea caused by GI organisms that penetrate the gastric mucosa (such as C. difficile ) because the drug slows peristalsis and may aggravate and prolong the diarrhea. Diarrhea associated with stress, influenza, and tube feeding can be safely treated with the drug in most cases. Question 22 1 out of 1 points Mesalamine (Asacol) is prescribed for a 22-year-old woman with Crohn disease. The nurse will discuss with the patient the possibility for which of the following adverse effects related to the new drug therapy? Response Feedback : The nurse will explain that one possible adverse effect of mesalamine (Asacol) therapy is hair loss. The nurse will emphasize that the hair loss is generally mild and transient. Metallic taste, fatigue, and increased appetite are not adverse effects of mesalamine. Question 23 1 out of 1 points A 57-year-old man is to begin 5-FU therapy for colon cancer. It will be most important for the nurse to monitor which of the following during the first 72 hours of the initial treatment cycle? Respons e Feedback The nurse should closely monitor the patient for cardiac events because cardiotoxicity is an important toxicity associated with 5-FU. Cardiac events typically occur during the first 72 hours of
: the initial treatment cycle. The WBC nadir occurs within 10 to 14 days after the drug is administered, and myelosuppression, nausea, and vomiting are dose-limited adverse effects of 5-FU therapy. Question 24 1 out of 1 points A patient has been prescribed rabeprazole (Aciphex). It will be important for the nurse to assess the patient's drug history to determine if the patient is taking which of the following drugs? Respons e Feedback : The nurse should assess for the use of digoxin. Rabeprazole interacts with digoxin and increases its serum concentration. It is necessary to monitor for signs of digoxin toxicity when these drugs are given together. Morphine, levodopa, and dicyclomine hydrochloride can cause adverse interactions with metoclopramide. Question 25 1 out of 1 points A woman with an inflammatory skin disorder has begun taking prednisone in an effort to control the signs and symptoms of her disease. The nurse who is providing care for this patient should prioritize which of the following potential nursing diagnoses in the organization of the patient's care?
You've reached the end of your free preview.
Want to read all 11 pages?
- Fall '13
- atropine, lactulose, diphenoxylate